Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 248, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 24, 2005, 7:18 PM CDT for Red River County, Titus County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2005, 7:18 PM CDT (00:18 UTC)
- Expired
- Aug 24, 2005, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:23 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 24, 2:23 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT WED AUG 24 2005
.DISCUSSION...
HOT CONDITIONS CONTINUE WITH HEAT INDEX VALUES AS OF 19Z AOA ADVISORY
CRITERIA. MOS HAS FINALLY CAUGHT UP TO REALITY AND IS FORECASTING TRIPLE
DIGITS ACROSS MOST LOCATIONS FOR THURSDAY...THUS DID NOT STRAY FAR.
AFTERNOON CONVECTION GOT STARTED EARLY TODAY DUE TO OUR DEEPER MOISTURE
PROFILE ON THIS MORNING SOUNDING. STILL FEEL LIKE SLIGHT CHANCE COVERAGE
WILL WORK BEST TONIGHT.
MORE OF THE SAME FOR THURSDAY...AND HAVE EXTENDED THE HEAT ADVISORY
INTO FRIDAY AS WELL. SHORT TERM PROGS ARE TRYING TO BACKDOOR A FRONT
THIS DIRECTION LATE SATURDAY INTO SUNDAY. UPPER RIDGE RETROGRADES
ENOUGH SUCH THAT THIS FRONT COULD BE A FOCUS FOR MORE SCATTERED ACTIVITY
SATURDAY NIGHT INTO SUNDAY. RIDGE AXIS BUILDS BACK IN FOR NEXT WEEK WITH
850MB TEMPS PROGS AOA CURRENT VALUES. FOR THIS REASON...HAVE GONE ABOVE
GUIDANCE TEMPS FOR MON-WED TIME FRAME AS GUIDANCE THIS FAR OUT TRENDS
TOWARDS CLIMATOLOGY.
PRELIMS TO FOLLOW...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 101 77 101 / 20 10 10 0
MLU 75 99 75 99 / 20 20 20 20
DEQ 73 102 75 101 / 20 10 10 0
TXK 76 101 77 101 / 20 10 10 0
ELD 74 100 75 100 / 20 20 20 20
TYR 75 101 75 101 / 20 10 10 0
GGG 75 101 75 101 / 20 10 10 0
LFK 75 100 75 100 / 20 20 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
13Hazardous weather outlook, Aug 24, 12:00 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED AUG 24 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED AUG 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES AROUND 100 TO POSSIBLY NEAR 105 DEGREES. THIS WILL RESULT IN HEAT INDICES BETWEEN 105 AND 110 DEGREES. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS WILL REMAIN RAIN FREE. CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...HEAT CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK. IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. A WEAK FRONTAL BOUNDARY WILL TRY TO MAKE AN APPEARANCE LATE SATURDAY INTO SUNDAY...PERHAPS PROVIDING MORE IN THE WAY OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:08 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 23 min |
| Aug 25, 3:55 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.